Alert archive / Florida / Coastal Flood Statements in 2010
Coastal Flood Statement 4, NWS Key West, FL
NWS Key West, FL issued this coastal flood statement at Oct 7, 2010, 7:55 PM EDT for Monroe County, Florida. It took effect at Oct 7, 2010, 8:00 PM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 7, 2010, 7:55 PM EDT (23:55 UTC)
- In effect from
- Oct 7, 2010, 8:00 PM EDT
- Expired
- Oct 8, 2010, 2:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Key West, FL
County Monroe County, FL
The radar
The Miami radar (KAMX), 51 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 11.9 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1107 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
529 WHUS42 KKEY 072355 CFWKEY COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 755 PM EDT THU OCT 7 2010 FLZ076>078-080600- /O.NEW.KKEY.CF.S.0004.101008T0000Z-101008T0600Z/ MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- 755 PM EDT THU OCT 7 2010 ...MINOR STREET FLOODING POSSIBLE WITH HIGH TIDE THIS EVENING... A RECENT LUNAR PERIGEE...COMBINED WITH SPRING TIDE...WILL RESULT IN TIDE LEVELS HIGHER THAN NORMALLY SEEN IN THE FLORIDA KEYS. MINOR TIDAL OVERFLOW MAY OCCUR ALONG THE LOWEST SHORELINES IN THE KEYS DURING THE TIME OF HIGH TIDE THIS EVENING. WATER LEVELS ARE EXPECTED TO PEAK AT BETWEEN 2.8 AND 2.9 FEET ABOVE MEAN LOWER LOW WATER FOR AN HOUR OR SO ON EITHER SIDE OF THE TIME OF HIGH TIDE...POSSIBLY CAUSING MINOR STREET FLOODING IN THE MOST LOW LYING AREAS. HOWEVER...NO ROADS WILL BE IMPASSABLE. AT KEY WEST HARBOR...HIGH TIDE WILL OCCUR AT 1006 PM. AT VACA CUT...HIGH TIDE WILL OCCUR AT 855 PM. AT WHALE HARBOR CHANNEL...HIGH TIDE WILL OCCUR AT 914 PM. PLEASE REPORT COASTAL FLOODING TO YOUR FLORIDA KEYS NATIONAL WEATHER SERVICE OFFICE. DIAL 305-295-1316 EXTENSION 3. THE ABOVE NORMAL HIGH TIDES ARE EXPECTED TO REPEAT THE NEXT FEW EVENINGS INTO THE WEEKEND...AND ADDITIONAL STATEMENTS WILL BE ISSUED AS NEEDED. $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this coastal flood statement went out at Oct 7, 3:03 PM EDT, 4 hours 52 minutes earlier.
Area forecast discussion, Oct 7, 3:03 PM EDT, 4 hours 52 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS
NATIONAL WEATHER SERVICE KEY WEST FL
303 PM EDT THU OCT 7 2010
.DISCUSSION...
.CURRENTLY...
NOTHING TO DISCUSS FROM THE KBYX RADAR THIS AFTERNOON. AN AREA OF
ALTOCU EXTENDS ALONG THE FLORIDA EAST COAST...EAST OF THE UPPER KEYS
AND ACROSS CENTRAL CUBA. THE WESTWARD PROGRESS OF THE CLOUD COVER HAS
BEEN DUPED BY THE MID AND UPPER LEVEL WESTERLY FLOW ALOFT. WITH CLEAR
SKIES AND NORTHEAST WINDS NEAR THE SURFACE THE AIR MASS HAS REMAINED
DRY THIS AFTERNOON. THE GEIGER KEY INTEGRATED PWAT INDICATES AROUND
0.6 INCHES WITH 1.05 INCHES FROM THE MORNING SOUNDING DATA MAKES IT
VERY DRY AND COMFORTABLE FOR EARLY OCTOBER. ON THE LARGER SCALE
TROPICAL STORM OTTO IS EAST OF THE BAHAMAS WITH AN UPPER LEVEL LOW
OVER THE CANADIAN MARITIMES AND A TROUGH EXTENDING FROM CANADA
SOUTHWARD ACROSS CUBA INTO THE CARIBBEAN SEAS BETWEEN. AN ADDED
FEATURE IS THE LARGE AREA OF HIGH PRESSURE CENTERED OVER CENTRAL
TEXAS PUSHING THE TROUGH EASTWARD. THE GRADIENT AROUND THE RIDGE OF
HIGH PRESSURE IS THE CAUSE FOR THE HIGH WINDS OVER THE AREA.
.SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...
THE LARGE RIDGE OF HIGH PRESSURE OVER CENTRAL TEXAS WILL MOVE
EASTWARD AS THE UPPER LOW OVER THE NEW ENGLAND STATES AND CANADIAN
MARITIMES PULLS OUT TO THE NORTHEAST. THE TROUGH FROM THE UPPER LOW
TO THE NORTH EXTENDS SOUTHWARD ACROSS THE BAHAMAS AND CENTRAL CUBA.
THIS TROUGH AND THE RIDGE OF HIGH PRESSURE NORTHWEST OF THE KEYS WILL
BE THE BLOCKING MECHANISM KEEPING NOW TROPICAL STORM OTTO EAST OF THE
BAHAMAS AND HEADING NORTH. 15 TO 20 MPH WINDS ACROSS THE ISLAND
TERMINALS WITH HIGHER GUSTS AND NEAR 20 KNOTS WITH GUSTS NEAR 25 KNOTS
AND SOME UP TO 30 KNOTS WILL CONTINUE THIS EVENING FROM THE NORTHEAST
TO EAST. WINDS WILL HOLD ON OVERNIGHT AS DRAINAGE WINDS KEEP THE COOL
AIR ADVECTION ACROSS THE UPPER KEYS ESPECIALLY. THE RIDGE WILL SHIFT
EASTWARD TONIGHT AND EASE THE PRESSURE GRADIENT ACROSS THE KEYS AREA
RESULTING IN WINDS RELAXING A BIT TONIGHT INTO THE MORNING. THE RIDGE
CONTINUES TO MOVE TO THE EAST AND SLIGHTLY SOUTHWARD WITH THE
GRADIENT RELAXING MORE ON FRIDAY BUT THERE WILL BE ONE MORE NIGHT OF
SURGING WINDS FRIDAY NIGHT DUE TO THE COOL AIR DRAINAGE OFF THE
MAINLAND. HAVE REDUCED TEMPERATURES SLIGHTLY WITH UPPER 60S TO NEAR
70 ALONG THE UPPER KEYS AND 70 TO 75 FROM THE MIDDLE KEYS WEST. NO
POPS IN THE FORECAST THROUGH FRIDAY NIGHT AS PWATS ARE BELOW 1 INCH
AT THE GEIGER KEY INTEGRATED PWAT SOUNDER...AND NEAR 1 INCH FROM THE
MORNING SOUNDING...AND MODEL PWATS STAY WELL BELOW NORMAL FOR THIS
TIME OF YEAR.
&&
.LONG TERM (SATURDAY THROUGH THURSDAY)...
THE RIDGE OF HIGH PRESSURE WILL WEAKEN AS IT MOVES EASTWARD OVER THE
WESTERN NORTH ATLANTIC. THE WINDS WILL RELAX WITH THE WEAKENING OF
THE RIDGE WITH GENTLE TO MODERATE BREEZES ARRIVING LATE SATURDAY TO
EARLY SUNDAY. A WEAK AREA OF LOWER PRESSURE SOUTH OF CUBA IN THE
WESTERN CARIBBEAN SEA WILL RIDE ALONG THE REMNANT TROUGH PROVIDING A
BIT MORE MOISTURE INTO THE FORECAST FOR SUNDAY AND MONDAY...20
PERCENT POPS...AND MORE SO TUESDAY AND WEDNESDAY...WITH 30 PERCENT
POPS. THE FALL SEASON ASTRONOMICAL HIGH TIDES SHOULD ARRIVE THIS
WEEKEND WITH TIDES RUNNING BETWEEN 1.8 AND 2.2 FEET ABOVE MEAN HIGH
TIDE. THE ANTICIPATED IMPACTS WILL BE TIDE WATERS FLOWING INTO THE
DRAINAGE SYSTEMS AND POOLING IN THE TYPICAL LOW LYING AREAS AROUND THE
ISLAND CHAIN. DRIVERS SHOULD TAKE CARE DRIVING THROUGH THESE AREAS.
&&
.MARINE...
A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR ALL KEYS COASTAL WATERS
DUE TO FRESH TO STRONG NORTH TO NORTHEAST WINDS THIS MORNING. WINDS
WILL LULL SLIGHTLY THIS AFTERNOON WITH ANOTHER WIND SURGE EXPECTED
THIS EVENING. HIGH PRESSURE OVER THE SOUTHEAST UNITED STATES AND
FLORIDA PENINSULA WILL SLOWLY ERODE FRIDAY THROUGH THE WEEKEND
SLACKENING WINDS THROUGH THE PERIOD. BY SATURDAY...NO EXERCISE
CAUTION HEADLINES OR ADVISORIES WILL BE NECESSARY FOR ALL KEYS
COASTAL WATERS.
&&
.AVIATION...
WE EXPECT VFR CONDITIONS THIS EVENING AT OUR TERMINALS. NORTHEAST
WINDS TO 20 KNOTS MAY CREATE CROSSWINDS GREATER THAN 10 KNOTS ON THE
EAST-WEST RUNWAYS.
&&
.CLIMATE...
ON THIS DATE IN KEYS WEATHER HISTORY...IN 1989...THE HIGH TEMPERATURE
AT THE KEY WEST INTERNATIONAL AIRPORT WAS 90 DEGREES. THIS SET THE
RECORD HIGH TEMPERATURE FOR KEY WEST 21 YEARS AGO.
&&
.PRELIMINARY POINT TEMPS/POPS...
KEY WEST 73 84 75 85 / 0 0 0 0
MARATHON 70 84 74 85 / 0 0 0 0
&&
.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM EDT FRIDAY FOR GMZ031-GMZ032-GMZ033-
GMZ052-GMZ053-GMZ054-GMZ072-GMZ073-GMZ074-GMZ075.
&&
PUBLIC/MARINE.........BWC
AVIATION/NOWCASTS.....DFM
DATA COLLECTION.......ROSS
VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWESTHazardous weather outlook, Oct 7, 6:00 AM EDT, 13 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 600 AM EDT THU OCT 7 2010 FLZ076>078-GMZ031>033-052>054-072>075-081000- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 600 AM EDT THU OCT 7 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ...A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL KEYS COASTAL WATERS... NORTH TO NORTHEAST WINDS NEAR 20 KNOTS WITH HIGHER GUSTS THIS MORNING...WILL SLACKEN TO BETWEEN 15 AND 20 KNOTS THIS AFTERNOON. HOWEVER...ANOTHER MINOR WIND SURGE WILL LIKELY INCREASE WINDS TO NEAR 20 KNOTS THIS EVENING...AND CONTINUE INTO TONIGHT. HENCE...A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR ALL KEYS COASTAL WATERS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SMALL CRAFT ADVISORY WILL LIKELY BE REQUIRED FOR THE ATLANTIC WATERS FRIDAY UNTIL WINDS AND SEAS DECREASE BY LATE FRIDAY. THEREAFTER...NO HAZARDOUS WEATHER IS ANTICIPATED UNTIL NEXT TUESDAY WHEN ISOLATED THUNDERSTORMS ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. APA
Nearby
Coastal Flood Statements in Florida, 2010Every coastal flood statement in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.